L-tryptophan and 5-Hydroxy-L-tryptophan (5-HTP)

Dog Overdoses on Supplement

1/18/2019
Be sure to keep your supplements away from pets -- especially if they taste sweet. A dog overdosed on its owner's fast-dissolving tablets, putting it in a coma, according to a recent report. For details, see the Concerns and Cautions section of the L-tryptophan and 5-HTP Supplements Review.

5-HTP Concern

8/03/2013
Three cases of eosinophilia-myalgia syndrome (EMS) have been reported among people taking 5-HTP, a compound related to L-tryptophan. EMS is a debilitating immune condition which has occurred in people taking L-tryptophan, but there were no previous reports of it being caused by 5-HTP. Get the details in the the updated review article on L-Tryptophan and 5-HTP >>

L-Tryptophan -- Still a Problem?

11/19/2011
A woman in Illinois taking L-tryptophan for insomnia developed the same serious problems that resulted in L-tryptophan being temporarily removed from the market several years ago. Is L-tryptophan any safer now than it was before? For more information, see the update to the L-Tryptophan and 5-HTP Review Article.